Arkansas, 2010

Damaging Wind in Arkansas, July 27, 2010

July 27, 2010 · NWS SHV · 1 event in 1 county or zone

Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region. The result was scattered to numerous showers and thunderstorms...some of which produced damaging wind gusts, and locally heavy rainfall amounts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 2:22 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 27, 2:22 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT TUE JUL 27 2010

.DISCUSSION...
NOT MUCH HAS CHANGED IN THE WEATHER PATTERN SINCE YESTERDAY. A SLOW
WESTWARD MOVING UPPER LOW IS STILL OVER NORTH TEXAS WITH A RIDGE
OVER THE SOUTHEAST U.S. THIS COMBINATION WAS BRINGING SOUTHERLY
FLOW AT ALL LEVELS WHICH HAS RESULTED IN PW VALUES OVER 2 INCHES.
COMBINED WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS HAVE
INCREASED IN COVERAGE...AND WILL CONTINUE WELL INTO THE EVENING.
NOT EXPECTING A LOT OF CHANGE GOING INTO WEDNESDAY...EXCEPT THE
UPPER RIDGE WILL BEGIN TO BUILD WEST...AND THIS MAY RESULT IN A
LITTLE LESS CONVECTION. BY THURSDAY...MODEL CONSENSUS HAS THE
RIDGE OVER SOUTHCENTRAL OKLAHOMA. NAM AND ECF SLIGHTLY WEAKER
WITH THE STRENGTH...BUT IN ANY CASE THE POSITION WILL CHANGE
UPPER WINDS TO THE NORTH...AND PW VALUES SHOULD DROP. CONVECTION
SHOULD BECOME ISOLATED IF ANY AT ALL. THE RIDGE WILL BUILD THROUGH
THE WEEKEND...AND THIS SHOULD DRY OUT WET SOILS...ALLOWING
TEMPERATURES TO WARM TO NEAR 100 OVER MUCH OF THE REGION. WITH
SOUTHERLY FLOW STILL EXPECTED IN THE LOWER LEVELS...DEWPOINTS WILL
STILL REMAIN HIGH...SO HEAT ADVISORIES LOOK POSSIBLE BY THIS
WEEKEND...IF NOT SOONER. RIDGE SHIFTS TO THE MIDSOUTH BY MONDAY
PER GFS...AND THIS POSITION MAY ALLOW FOR WIDELY SCATTERED DIURNAL
CONVECTION TO RESTART GOING INTO EARLY NEXT WEEK. HOWEVER...ECM
KEEPS IT CENTERED TO THE WEST OF THE CWA...THUS NORTHERLY WINDS
CONTINUE ALOFT...KEEPING ANY SEA BREEZE CONVECTION AWAY FROM THE
CWA. WILL FOLLOW THE GFS FOR NOW.

.AVIATION...
SHOWERS AND TSTMS HAVE INCREASED TO SCATTERED COVERAGE ACROSS ALL
OF NORTH LA AND MOST OF NE TX...MORE ISOLD THUS FAR ACROSS SW AR/SE
OK. VCNTY TS ADEQUATE FOR MOST TERMINAL SITES FOR THE MOMENT...ASIDE
FROM SHV...WHERE REPEATED TSTM ACTIVITY OCCURRING.
INCREASE IN SOUTHERLY FLOW MAY ALSO RESULT IN LOW STRATUS DECKS MOVG
INTO AREA FROM GULF...AFTER 06Z./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  75  97  76 /  30  40  20  30  10
MLU  75  94  74  97  76 /  40  30  20  30  10
DEQ  73  93  73  94  74 /  30  40  20  20  20
TXK  74  92  74  96  76 /  30  40  20  20  10
ELD  74  94  74  97  75 /  30  40  20  20  10
TYR  75  93  75  96  76 /  30  50  20  20  10
GGG  75  94  75  97  75 /  30  40  20  20  10
LFK  74  93  74  97  74 /  30  60  20  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Jul 27, 11:00 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 27 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A WARM AND MOIST AIRMASS ACROSS THE REGION WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS
WILL BE VERY EFFICIENT RAINMAKERS...DUE TO THE HIGH AMOUNT OF GULF
MOISTURE AVAILABLE IN THE ATMOSPHERE AND RELATIVELY SLOW NORTHERLY
MOVEMENT. HEAVY RAINS CAN PRODUCE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. GUSTY WINDS OF 30 TO 35 MPH AND
DEADLY LIGHTNING WILL ACCOMPANY THE STORMS. ISOLATED THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUST.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS...
AND HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 27, 3:25 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT TUE JUL 27 2010

ARZ061-072-272230-
COLUMBIA-NEVADA-
425 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND COLUMBIA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...BODCAW...MCNEIL...ROSSTON...WALDO AND
     WILLISVILLE...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCNEIL...MOVING NORTH AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED ALONG WITH BRIEF HEAVY DOWNPOURS.

13
Local storm report, Jul 27, 3:54 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      FARMERVILLE             32.77N 92.40W
07/27/2010                   UNION              LA   LAW ENFORCEMENT

            STANDING WATER ON GULLEY STREET WITHIN CITY LIMITS.

0450 PM     DENSE FOG        2 N FARMERVILLE         32.80N 92.40W
07/27/2010                   UNION              LA   LAW ENFORCEMENT

            TWO FEET OF WATER COVERING HIGHWAY 15.

&&

LKEYS
Special weather statement, Jul 27, 3:59 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT TUE JUL 27 2010

TXZ097-112-272245-
BOWIE-CASS-
459 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     BOWIE AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     LINDEN...MAUD...REDWATER AND SIMMS...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUGHES
SPRINGS...OR 22 MILES SOUTHWEST OF ATLANTA...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Local storm report, Jul 27, 4:09 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      2 N FARMERVILLE         32.80N 92.40W
07/27/2010                   UNION              LA   LAW ENFORCEMENT

            TWO FEET OF WATER COVERING HIGHWAY 15.

&&

MBERRY
Special weather statement, Jul 27, 4:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT TUE JUL 27 2010

TXZ150-151-272300-
PANOLA-RUSK-
516 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE AND HENDERSON...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF HENDERSON...MOVING
NORTHEAST AT 25 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Jul 27, 4:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT TUE JUL 27 2010

ARZ050-059-OKZ077-272330-
LITTLE RIVER-MCCURTAIN-SEVIER-
542 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     DE QUEEN...HORATIO AND WINTHROP...

AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF ARKINDA...OR 8 MILES
SOUTHWEST OF HORATIO...MOVING NORTH AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The radar

The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
July 27, 5:10 PM CST
Where
Howard County, 1.34 mi WNW of Nashville
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.940, -93.870

Three trees were downed just west of Nashville, Arkansas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237439.